Patient :4 days ago i injected half a ml of a 1 inch 3ml syringe of testosterone-400, an anabolic steroid, into my left deltoid, i admit I forgot to aspirate,
pain and swelling has moved about 4 inches down my arm and hasnt shown signs of going away, pain comes and goes, swelling remains the same, warm to the touch, no fever of flu like symptoms and redness seems to be spreading, will it go away?
Symptoms: Redness, muscle and skin is hard to the touch, swelling, no fever
Thank you posting your query on “Ask the Doctor”
Self-injections are always discouraged due to an obvious reasreason of complications. Local reaction at the site of injection is the commonest complication.
I have seen your picture.
You have possibly developed cellulitis, in which there is an accumulation of extracellular fluid. The same has percolated down due to gravity to arm.
Local application of ice cubes may help in reducing inflammation.
Such cellulitis usually resolves itself within a week.
You may require antibiotics and painkillers to avoid further complications like abscess formation.
Please see your doctor.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.